Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 5, 2007, 9:44 PM CDT for Ellsworth County, Kansas. It took effect at May 5, 2007, 9:50 PM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 9:44 PM CDT (02:44 UTC)
- In effect from
- May 5, 2007, 9:50 PM CDT
- Expired
- May 6, 2007, 3:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 11:28 PM CDT | FLASH FLOOD | 6 W Kanopolis, KS | KANOPOLIS LOW ROAD HAS WATER RUNNING OVER THE ROAD IN SEVERAL LOCATIONS. STREET FLOODING ALSO BEING REPORTED IN THE CITY OF ELLSWORTH. LAW ENFORCEMENT ASK IF YOU DONT NEED TO BE OUT TONIGHT PLEASE STAY HOME AND OFF THE ROADS. |
| May 5, 11:29 PM CDT | FLASH FLOOD | Ellsworth, KS | 2.55 INCHES OF RAIN HAS BEEN REPORTED BY CITY POLICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 060250
FFWICT
KSC053-060845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT SAT MAY 5 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS.
* UNTIL 345 AM CDT SUNDAY.
* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS MOVING OVER THE
WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES HAD AFFECTED THE
NORTHWEST SIDE OF ELLSWORTH COUNTY DURING THE LAST COUPLE OF HOURS.
HOWEVER...THERE ARE SUPERCELL STORMS MOVING FROM BARTON COUNTY THAT
MAY PRODUCE ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES. SOME CREEKS
THAT WILL BE AFFECTED INCLUDE: WOLF CREEK...PLUM CREEK...AND CALF
CREEK.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ELLSWORTH...HOLYROOD...KANOPOLIS...LORRAINE...WILSON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3851 9849 3852 9813 3869 9805 3885 9797
3886 9848
$$
COX2 follow-up statements
000
WGUS73 KICT 060400
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SAT MAY 5 2007
KSC053-060845-
ELLSWORTH KS-
1057 PM CDT SAT MAY 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
ELLSWORTH COUNTY...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO
REDEVELOP AND MOVE ACROSS THE SAME AREAS IN NORTHWESTERN ELLSWORTH
COUNTY. RAINFALL RATES OF NEAR 2 INCHES PER HOUR WERE INDICATED BY
RADAR.
AT 1040 PM CDT...ELLSWORTH COUNTY EMERGENCY MANAGEMENT REPORTED
FLOODING ACROSS NUMEROUS ROADS IN THE NORTHWESTERN PART OF THE
COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3851 9849 3852 9813 3869 9805 3885 9797
3886 9848
$$000
WGUS73 KICT 060627
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
123 AM CDT SUN MAY 6 2007
KSC053-060845-
ELLSWORTH KS-
123 AM CDT SUN MAY 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
ELLSWORTH COUNTY...
AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
AT 122 AM CDT...LAW ENFORCEMENT REPORTED HIGH WATER ACROSS NUMEROUS
RURAL ROADS ACROSS ELLSWORTH COUNTY.
AN ESTIMATED TWO TO FOUR INCHES OF RAINFALL HAS ALREADY OCCURRED
THIS EVENING ACROSS MAINLY WESTERN AND CENTRAL PORTIONS OF ELLSWORTH
COUNTY. ADDITIONAL RAINFALL AMOUNTS MAY EXCEED ONE TO THREE INCHES
ACROSS THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
LAT...LON 3851 9849 3852 9813 3869 9805 3885 9797
3886 9848
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:00 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 5, 3:00 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SAT MAY 5 2007 .DISCUSSION... MAIN FORECAST CONCERNS: SEVERE WEATHER TONIGHT THROUGH SUNDAY NIGHT...THEN CHANCES FOR FLOODING FOR TONIGHT THROUGH THE MIDDLE OF THE WEEK. TONIGHT: DIFFLUENCE HAS BECOME MORE PRONOUNCED IN THE PROFILER NETWORK THIS AFTERNOON AHEAD OF AN UPPER LOW OVER EASTERN COLORADO. CONVECTION STARTED LATE THIS MORNING ALONG THE DRYLINE...AND WILL CONTINUE THROUGH THE EVENING HOURS IF NOT THROUGH THE NIGHT. INSTABILITY... SHEAR AND MOISTURE ARE ALL PLENTIFUL WITH THIS SYSTEM. WITH THE DRY LINE EXTENDING FROM FAR SOUTHWEST NEBRASKA THROUGH NEAR DODGE CITY AND INTO THE TEXAS PANHANDLE...THAT WILL CONTINUE TO BE THE FOCUS FOR STORM INITIATION AND GENERAL STORM MOTION WILL BE TO THE NORTH...AND RIGHT MOVERS WOULD MOVE TO THE NORTHEAST. WINDS WILL LIKELY CONTINUE TO GUST THROUGH THE NIGHT...HOWEVER THEY SHOULD DROP BELOW ADVISORY CRITERIA AROUND SUNSET. THEREFORE WE WILL CONTINUE THE WIND ADVISORY AND EXPECT TO BE ABLE TO LET IT EXPIRE AT 7PM. SUNDAY: ANOTHER ROUND OF THUNDERSTORMS IS ON TAP FOR SUNDAY. NEARLY STATIONARY FRONTAL BOUNDARY IS EXPECTED TO EXTEND FROM CENTRAL NEBRASKA TO NEAR HAYS...THEN SOUTHWARD TO NEAR AMARILLO. THIS SHOULD BE THE GENERATION POINT FOR ONGOING THUNDERSTORMS AND SPC DOES HAVE ALL OUR FORECAST AREA IN A SLIGHT RISK FOR SEVERE WHICH CERTAINLY LOOKS REASONABLE. SUNDAY NIGHT AND MONDAY: THE FRONTAL BOUNDARY DRIFTS EASTWARD AND SHOULD BE IN THE VICINITY ON A LINE FROM THE NORTHEAST CORNER OF KANSAS TO NORTH CENTRAL OKLAHOMA. ABUNDANT MOISTURE STAYS OVER THE AREA WITH SHOTS OF ENERGY MOVING ACROSS THE AREA. DURING THIS TIME FRAME WOULD NOT BE SURPRISED TO SEE AREAL QPF VALUES IN THE INCH TO INCH AND A HALF RANGE. AT THIS POINT IN TIME AM NOT ISSUING A FLOOD WATCH BUT WILL DEFINITELY MENTION THE POSSIBILITY OF FLOODING CONDITIONS IN THE HWO AND WILL BE PUTTING OUT A HYDROLOGIC OUTLOOK STATEMENT. TUESDAY-WEDNESDAY: DID NOT MAKE SIGNIFICANT CHANGES TO THIS PERIOD. H5 TROF REMAINS OVER THE SOUTHERN ROCKIES WITH IMPULSES OF ENERGY CONTINUING TO EJECT OUT AHEAD OF IT. AT THE SURFACE...NEARLY STATIONARY FRONTAL BOUNDARY BISECTS OUR FORECAST AREA AND WILL BE THE FOCUS FOR CONTINUING CHANCES OF THUNDERSTORMS. THURSDAY THROUGH SATURDAY: FOR NOW AM GOING TO LEAVE THE FORECAST DRY. GFS MODEL HAS THE H5 TROF EXTENDING FROM EASTERN NEBRASKA SOUTHWARD THROUGH SOUTH CENTRAL KANSAS THURSDAY MORNING...THEN MOVES IT INTO THE SOUTHEAST U.S. BY SATURDAY. BEHIND IT RIDGING MOVING IN. AT THE SURFACE...HIGH PRESSURE SHOULD BE THE DOMINATE FEATURE. .AVIATION... GUSTY SOUTH WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET BUT WILL STILL REMAIN IN THE 15 TO 25 KT RANGE OVERNIGHT. MVFR CEILINGS SHOULD BE THE RULE. THUNDERSTORMS IN THE VICINITY OF RSL AND GBD THIS AFTERNOON WILL CONTINUE TO DEVELOP EASTWARD THIS EVENING. SEVERE WEATHER IS DEFINITELY A POSSIBILITY WITH THESE STORMS. TOWARD SUNRISE VISIBILITIES MAY BE REDUCED TO THE 3-5 MILE RANGE WITH BR...HZ...AND SCATTERED SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 78 61 76 / 60 60 70 50 HUTCHINSON 67 76 59 75 / 70 60 80 40 NEWTON 68 78 61 76 / 60 60 70 50 ELDORADO 68 79 63 77 / 50 50 70 50 WINFIELD-KWLD 68 79 63 77 / 50 50 70 50 RUSSELL 66 75 55 74 / 70 70 80 30 GREAT BEND 66 76 55 75 / 70 70 80 30 SALINA 67 77 58 75 / 80 60 80 30 MCPHERSON 68 77 59 75 / 70 60 80 40 COFFEYVILLE 68 82 66 78 / 30 50 60 50 CHANUTE 68 81 66 78 / 30 50 60 50 IOLA 68 81 66 78 / 20 50 60 50 PARSONS-KPPF 68 82 66 78 / 30 50 60 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067-068-082-083-091-092. && SCHRECK/ELDER
Hazardous weather outlook, May 5, 3:55 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT SAT MAY 5 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 355 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN THREAT IS GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE. STRONG INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE WILL ALLOW SEVERAL OF THESE STORMS TO BECOME SUPERCELLS. THE MAIN THREATS WILL BE TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS. A STRONG TORNADO IS POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT IN CENTRAL AND SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY THROUGH MONDAY. SEVERE WEATHER CHANCES WILL BE STRONGLY DEPENDANT ON HOW MUCH SUNSHINE AND HEATING OCCURS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE SUNDAY INTO MONDAY. PLEASE STAY TUNED TO LATER OUTLOOKS FOR MORE UPDATES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER
In the hours before
Local storm report, May 5, 9:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO 6 SW ELLINWOOD 38.29N 98.66W
05/05/2007 BARTON KS TRAINED SPOTTER
TWO TORNADOS ON THE GROUND AT THE SAME TIME. LARGE WEDGE
TORNADO 6 MILES SOUTHWEST OF ELLINWOOD...ANOTHER MULTI
VORTEX TORNADO WAS SPOTTED ABOUT HALF MILE EAST OF THE
WEDGE TORNADO.
&&
BRWLocal storm report, May 5, 9:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TORNADO 5 SE GREAT BEND 38.31N 98.74W
05/05/2007 BARTON KS LAW ENFORCEMENT
HOUSE ROOF BLOWN OFF. GARAGE AND OUT BUILDINGS ALSO HAD
ROOFS TAKEN OFF.
&&
BRWLocal storm report, May 5, 9:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 19 E RUSSELL 38.89N 98.50W
05/05/2007 E85 MPH RUSSELL KS TRAINED SPOTTER
OBSERVER ALSO REPORTING PEA SIZE HAIL AND VERY HEAVY
RAIN.
&&
BRWLocal storm report, May 5, 9:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST 5 S ELLINWOOD 38.28N 98.58W
05/05/2007 E90 MPH BARTON KS TRAINED SPOTTER
&&
BRWLocal storm report, May 5, 9:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TORNADO ELLINWOOD 38.36N 98.58W
05/05/2007 BARTON KS TRAINED SPOTTER
SPOTTER REPORTED TORNADO MOVED WEST OF ELLINWOOD. HE ALSO
REPORTED THAT THE LIGHTS WERE STILL ON IN THE CITY.
&&
BRWLocal storm report, May 5, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 SSE ELLINWOOD 38.26N 98.53W
05/05/2007 E1.00 INCH BARTON KS PUBLIC
0609 PM TORNADO 3 S RAYMOND 38.24N 98.41W
05/05/2007 RICE KS LAW ENFORCEMENT
OBSERVER REPORTED BRIEF TOUCH-DOWN OF TORNADO.
0615 PM TORNADO 6 NW ALDEN 38.31N 98.39W
05/05/2007 RICE KS NWS EMPLOYEE
BRIEF TOUCH-DOWN REPORTED BY OFF-DUTY NWS EMPLOYEE.
0615 PM TORNADO 6 NW ALDEN 38.31N 98.39W
05/05/2007 RICE KS NWS EMPLOYEE
0617 PM TORNADO 4 SE CHASE 38.31N 98.30W
05/05/2007 RICE KS EMERGENCY MNGR
TORNADO ON THE GROUND AT THIS TIME.
0621 PM TORNADO 2 S CHASE 38.33N 98.35W
05/05/2007 RICE KS TRAINED SPOTTER
TORNADO BRIEF TOUCH-DOWN. TORNADO HAS DISIPATED BUT
STRONG ROTATION.
0622 PM TORNADO RAYMOND 38.28N 98.41W
05/05/2007 RICE KS AMATEUR RADIO
TWO BRIEF TOUCH DOWNS IN PAST 3 TO 4 MIN. FUNNEL STILL
VISIBLE.
0624 PM HAIL 2 N RAYMOND 38.31N 98.41W
05/05/2007 M1.75 INCH RICE KS EMERGENCY MNGR
REPORTED BY OFFICER ON 56 HWY.
0638 PM HAIL 3 NNW PAWNEE ROCK 38.30N 99.00W
05/05/2007 M1.75 INCH BARTON KS TRAINED SPOTTER
0642 PM HAIL 3 NE PAWNEE ROCK 38.30N 98.94W
05/05/2007 E1.00 INCH BARTON KS LAW ENFORCEMENT
0645 PM TORNADO 6 SW GREAT BEND 38.30N 98.89W
05/05/2007 BARTON KS AMATEUR RADIO
TORNADO ON THE GROUND AT THIS TIME.
0650 PM FUNNEL CLOUD 1 SW GREAT BEND 38.35N 98.82W
05/05/2007 BARTON KS FIRE DEPT/RESCUE
0656 PM FUNNEL CLOUD GREAT BEND 38.36N 98.81W
05/05/2007 BARTON KS AMATEUR RADIO
FUNNEL CLOUD REPORTED NEAR GREAT BEND AIRPORT.
0659 PM TORNADO 3 SW GREAT BEND 38.33N 98.85W
05/05/2007 BARTON KS LAW ENFORCEMENT
TORNADO ON THE GROUND AT THIS TIME.
0709 PM HAIL 6 WSW GREAT BEND 38.33N 98.90W
05/05/2007 M1.75 INCH BARTON KS TRAINED SPOTTER
0711 PM HAIL 3 ENE HOISINGTON 38.54N 98.74W
05/05/2007 M1.00 INCH BARTON KS TRAINED SPOTTER
0714 PM FUNNEL CLOUD GREAT BEND 38.36N 98.81W
05/05/2007 BARTON KS AMATEUR RADIO
PUBLIC AND LAW ENFORCEMENT REPORT A FUNNEL CLOUD OVER THE
CENTER OF GREAT BEND.
0715 PM FUNNEL CLOUD 5 NE GREAT BEND 38.41N 98.74W
05/05/2007 BARTON KS TRAINED SPOTTER
0718 PM FLOOD HOISINGTON 38.52N 98.78W
05/05/2007 BARTON KS AMATEUR RADIO
STREET FLOODING REPORTED BY PUBLIC.
0720 PM HAIL 3 ENE HOISINGTON 38.54N 98.74W
05/05/2007 M1.25 INCH BARTON KS TRAINED SPOTTER
0726 PM FUNNEL CLOUD 5 SW HOISINGTON 38.47N 98.84W
05/05/2007 BARTON KS AMATEUR RADIO
0728 PM FLOOD GREAT BEND 38.36N 98.81W
05/05/2007 BARTON KS LAW ENFORCEMENT
STREET FLOODING BEING REPORTED IN THE CITY OF GREAT BEND.
0732 PM TORNADO 4 NW CLAFLIN 38.56N 98.59W
05/05/2007 BARTON KS AMATEUR RADIO
TORNADO ON THE GROUND AT THIS TIME.
0741 PM TORNADO 7 E SUSANK 38.64N 98.64W
05/05/2007 BARTON KS BROADCAST MEDIA
RAIN RAP ROPE TORNADO REPORTED BY MEDIA CHASER.
0751 PM HAIL 6 S DORRANCE 38.76N 98.58W
05/05/2007 M1.00 INCH RUSSELL KS TRAINED SPOTTER
0755 PM FLASH FLOOD HOISINGTON 38.52N 98.78W
05/05/2007 BARTON KS AMATEUR RADIO
OBSERVER REPORTS THAT THE INTERSECTION OF 3RD STREET AND
MAIN IS CLOSED DUE TO FLOODING.
0755 PM TORNADO 4 S WILSON 38.77N 98.47W
05/05/2007 ELLSWORTH KS TRAINED SPOTTER
0756 PM TORNADO 7 S WILSON 38.72N 98.47W
05/05/2007 ELLSWORTH KS EMERGENCY MNGR
RAIN RAP TORNADO ON THE GROUND.
0758 PM TORNADO 4 S WILSON 38.77N 98.47W
05/05/2007 ELLSWORTH KS TRAINED SPOTTER
REPEAT OF REPORT FROM 755 PM. CORRECT TIME OF EVENT IS
755 PM.
0807 PM FUNNEL CLOUD 9 N CLAFLIN 38.65N 98.54W
05/05/2007 BARTON KS LAW ENFORCEMENT
0810 PM TORNADO 2 W WILSON 38.83N 98.51W
05/05/2007 RUSSELL KS EMERGENCY MNGR
RAIN RAP TORNADO ABOUT TO CROSS INTERSTATE I-70.
0812 PM TORNADO 2 SW WILSON 38.81N 98.50W
05/05/2007 RUSSELL KS LAW ENFORCEMENT
0815 PM FLASH FLOOD WILSON 38.83N 98.47W
05/05/2007 ELLSWORTH KS LAW ENFORCEMENT
HEAVY RAINFALL BEING REPORTED IN THE WILSON AREA. ROADS
WITH LOW WATER CROSSINGS ARE BEING CLOSED.
0824 PM FLASH FLOOD 9 W GREAT BEND 38.36N 98.97W
05/05/2007 BARTON KS LAW ENFORCEMENT
WATER BEING REPORTED OVER THE ROADWAY WEST OF THE CITY OF
HEIZER. LAW ENFORCEMENT WILL BE CLOSING HWY 96 AT THAT
LOCATION. OBSERVER JUST SOUTH OF THAT LOCATION IS
REPORTING 3.22 INCHES OF PRECIPITATION IN THE PAST 3
HOURS.
0840 PM HAIL 3 S COTTONWOOD FALLS 38.33N 96.54W
05/05/2007 E0.50 INCH CHASE KS TRAINED SPOTTER
0841 PM FLASH FLOOD 10 S WILSON 38.68N 98.47W
05/05/2007 ELLSWORTH KS TRAINED SPOTTER
WATER ACROSS THE ROADS SOUTH OF WILSON. KDOT SENDING A
CREW OUT TO BLOCK ROAD.
0845 PM HAIL 2 S SYLVAN GROVE 38.99N 98.40W
05/05/2007 M1.75 INCH LINCOLN KS TRAINED SPOTTER
0845 PM FLASH FLOOD SYLVAN GROVE 39.01N 98.39W
05/05/2007 LINCOLN KS LAW ENFORCEMENT
STREET FLOODING BEING REPORTING.
0850 PM TSTM WND GST 19 E RUSSELL 38.89N 98.50W
05/05/2007 E85.00 MPH RUSSELL KS TRAINED SPOTTER
OBSERVER ALSO REPORTING PEA SIZE HAIL AND VERY HEAVY
RAIN.
0905 PM TORNADO 7 SW ELLINWOOD 38.28N 98.67W
05/05/2007 BARTON KS STORM CHASER
LARGE TORNADO ON THE ROAD AT THIS TIME.
0908 PM HAIL 1 N COTTONWOOD FALLS 38.38N 96.54W
05/05/2007 E1.00 INCH CHASE KS TRAINED SPOTTER
0908 PM TORNADO 3 S ELLINWOOD 38.31N 98.58W
05/05/2007 BARTON KS BROADCAST MEDIA
KWCH STORM CHASER REPORTING LARGE TORNADO ON THE GROUND.
0910 PM TORNADO 5 SW ELLINWOOD 38.31N 98.65W
05/05/2007 BARTON KS PUBLIC
0912 PM TSTM WND GST STRONG CITY 38.40N 96.54W
05/05/2007 E60.00 MPH CHASE KS LAW ENFORCEMENT
0917 PM TORNADO 6 SW ELLINWOOD 38.29N 98.66W
05/05/2007 BARTON KS TRAINED SPOTTER
TWO TORNADOS ON THE GROUND AT THE SAME TIME. LARGE WEDGE
TORNADO 6 MILES SOUTHWEST OF ELLINWOOD...ANOTHER MULTI
VORTEX TORNADO WAS SPOTTED ABOUT HALF MILE EAST OF THE
WEDGE TORNADO.
0922 PM TORNADO 5 SE GREAT BEND 38.31N 98.74W
05/05/2007 BARTON KS LAW ENFORCEMENT
HOUSE ROOF BLOWN OFF. GARAGE AND OUT BUILDINGS ALSO HAD
ROOFS TAKEN OFF.
0929 PM TORNADO ELLINWOOD 38.36N 98.58W
05/05/2007 BARTON KS TRAINED SPOTTER
SPOTTER REPORTED TORNADO MOVED WEST OF ELLINWOOD. HE ALSO
REPORTED THAT THE LIGHTS WERE STILL ON IN THE CITY.
0929 PM TSTM WND GST 5 S ELLINWOOD 38.28N 98.58W
05/05/2007 E90.00 MPH BARTON KS TRAINED SPOTTER
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:12 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Russell | 48 min |
| May 5, 7:41 PM CDT | Flash Flood Warning | ICT | Lincoln, Russell | 9 hr |
| May 5, 7:59 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 46 min |
| May 5, 8:35 PM CDT | Tornado Warning | ICT | Barton | 40 min |
| May 5, 8:44 PM CDT | Tornado Warning | ICT | Lincoln | 22 min |
| May 5, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 29 min |
| May 5, 9:12 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 33 min |
| May 5, 9:42 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice, Russell | 48 min |
| May 5, 9:49 PM CDT | Tornado Warning | ICT | Barton | 41 min |
| May 5, 10:25 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 60 min |
| May 5, 10:27 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 49 min |
| May 5, 11:19 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 26 min |
| May 5, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 49 min |
| May 5, 11:44 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 31 min |
| May 5, 11:47 PM CDT | Flash Flood Warning | ICT | Saline | 5 hr |
| May 6, 12:32 AM CDT | Flash Flood Warning | ICT | McPherson | 5 hr |
| May 6, 3:59 AM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 36 hr |
| May 6, 4:37 AM CDT | Flash Flood Warning | ICT | Saline | 7 hr |
| May 6, 9:55 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 65 min |
| May 6, 10:21 AM CDT | Tornado Warning | ICT | Harper | 39 min |
| May 6, 10:40 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 49 min |
| May 6, 10:53 AM CDT | Tornado Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 38 min |
| May 6, 11:17 AM CDT | Flash Flood Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 4 hr |
| May 6, 12:13 PM CDT | Flash Flood Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 9 hr |
| May 6, 12:13 PM CDT | Flash Flood Warning | ICT | Harper, Harvey, Kingman, Reno, Sedgwick, Sumner | 9 hr |
| May 6, 1:56 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Sedgwick | 51 min |
| May 6, 1:57 PM CDT | Tornado Warning | ICT | Harper, Kingman | 48 min |
| May 6, 2:09 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 36 min |
| May 6, 2:31 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 44 min |
| May 6, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 45 min |
| May 6, 3:08 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 36 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 6, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 37 min |
| May 6, 4:53 PM CDT | Tornado Warning | ICT | Harper, Kingman | 20 min |
| May 6, 5:10 PM CDT | Tornado Warning | ICT | Kingman, Reno | 50 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 31 min |
| May 6, 5:37 PM CDT | Tornado Warning | ICT | Reno | 23 min |
| May 6, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 15 min |
| May 6, 6:02 PM CDT | Tornado Warning | ICT | McPherson, Reno, Rice | 43 min |
| May 6, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 29 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.